Hail, Seward
- When
- June 13, 2:30 PM CST
- Where
- Seward County, 7 mi S of Hayne
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.000, -100.800
13 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 13, 1:58 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 258 PM CDT FRI JUN 13 2003 DAYS 1-2... FOR ONCE IN THE PAST 3 DAYS, DO NOT THINK SEVERE POTENTIAL EXISTS OVERNIGHT. HOWEVER, HEAVY RAINFALL IS A POSSIBILITY TONIGHT. LOOKING AT THE ACTIVE WEATHER AND COVERAGE OF CONVECTION OVER THE ROCKIES EARLY TODAY, AND EVIDENT SHORT WAVE MIGRATING EAST THROUGH THE NORTHERN NEW MEXICO, THERE WILL BE PLENTY OF MOISTURE AT MID LEVELS AND LOWER TO TAP ONCE UPPER WAVE ARRIVES. PLAN ON THE WESTERN PART OF CWA TO RECEIVE NUMEROUS THUNDERSTORMS BETWEEN 04Z- 12Z. WITH SLOW MOVERS DUE TO WEAK UPPER FLOW, AND POSSIBLE TRAINING EFFECT, SOME LOCATIONS COULD SEE 1.25-1.50 INCHES OF RAIN EASILY. WILL GO WITH HEAVY RAINFALL WORDING CORRESPONDING TO MY LIKELY POPS AREA. DUE TO PROLONGED DROUGHT CONDITIONS HOWEVER, WILL NOT GO WITH ANY KIND OF FLOOD/FLASH FLOOD WATCH. ALL RAINFALL OF LATE HAS BEEN EAGERLY SUCKED UP BY THE PARCHED GROUND. THE MODELS ALL ARE POINTING TOWARD THE WESTERN 1/3RD OF DDC CWA STAYING UNDER THE INFLUENCE OF MOIST UPSLOPE FLOW AND MID/UPPER INSTABILITY THROUGH AT LEAST 16/00Z. FOR TONIGHT, PLAN ON 70 LIKELY POPS WEST, 40 POPS CENTRAL AND 20 EAST TONIGHT. THEN FOR SATURDAY, WILL LOWER WEST TO 40/50, CENTRAL STAY WITH 30/40, AND STAY WITH 20 POPS EAST. THERE WILL CERTAINLY BE A FEW BREAKS IN CONVECTION, BUT THE CLOUDS AND BROAD UPLIFT WILL KEEP LIGHT RAIN FALLING IN SOME AREAS. DID NOT CHANCE TEMPS TOO MUCH FROM GOING FORECAST WITH MID/UPR 50S NORTH AND LOW/MID 60S SOUTHEAST FOR LOWS. HIGHS SHOULD TOP OUT LATE IN THE DAY IN THE LOWER TO MID 80S. BUMPED TEMPS UP 1-3 DEGREES ON SUNDAY TO MESH BETTER WITH SURROUNDING WFOS. DAYS 3-7... LOW MOMENTUM BLOCKY REGIME SHOULD CONTINUE OVER THE UNITED STATES WITH AMPLIFICATION OF UPPER LEVEL LOW PRESSURE OVER THE SOUTHERN PLAINS THROUGH THE FIRST PART OF NEXT WEEK. HEIGHTS WILL BEGIN TO RISE OVER THE CENTRAL PLAINS BY SUNDAY, AND THE ALMOST DAILY THUNDERSTORM CLUSTERS SHOULD COME TO A TEMPORARY END. MINOR WAVES RIPPLING THROUGH THE RIDGE AND CONTINUED UNCAPPED AND UNSTABLE AIR OVER SOUTHWESTERN KANSAS COULD RESULT IN SCATTERED THUNDERSTORMS ON ALMOST ANY DAY IN THE EXTENDED PERIOD. MONDAY AND WEDNESDAY APPEAR TO BE THE DAYS WITH THE LEAST CHANCE FOR MUCH IN THE WAY OF THUNDERSTORMS, AND THE EXTENDED PACKAGE WILL REFLECT THAT TREND. RETROGRESSION OF THE RIDGE AND INCREASING UPPER LEVEL NORTHWEST FLOW THURSDAY AND FRIDAY SHOULD PROVIDE A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS TO FORM IN THE HIGHER TERRAIN AND RIPPLE DOWN THE MID LEVEL BAROCLINIC ZONE ACROSS WESTERN KANSAS ESPECIALLY DURING THE NIGHTTIME HOURS. TEMPERATURES WILL BE SEASONABLY WARM THROUGH THE WEEK, AND GUIDANCE LOOKS REASONABLE. ANOTHER FAIRLY STRONG (FOR THIS TIME OF THE YEAR) BAROCLINIC ZONE SHOULD RIPPLE ACROSS KANSAS ABOUT 21 JUNE WITH SOMEWHAT COOLER TEMPERATURES THROUGH THE 8 TO 10 DAY PERIOD. .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 63 82 58 83 / 40 30 20 20 GCK 62 81 56 82 / 70 40 30 00 EHA 63 82 58 83 / 70 50 30 20 LBL 64 82 57 83 / 70 50 30 20 HYS 64 80 59 82 / 40 40 20 00 P28 67 84 61 83 / 20 20 20 20 .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. 12/01
KSZ030-031-043>046-061>066-074>081-084>090-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1117 AM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE ATMOSPHERE HAS STABILIZED SOMEWHAT DURING THE PAST 24 HOURS OVER SOUTHWESTERN KANSAS, REDUCING THE RISK OF SEVERE WEATHER. NONETHELESS, SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT, BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER, HEAVY RAIN WILL BE POSSIBLE WITH A FEW OF THE STORMS. FOR MORE WEATHER INFORMATION, PLEASE VISIT OUR WEBSITE AT: www.crh.noaa.gov/ddc .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON OR TONIGHT. SPOTTERS ARE ENCOURAGED TO CALL RAINFALL AMOUNTS IN TO THE NATIONAL WEATHER SERVICE, OR THEIR RESPECTIVE COUNTY EMERGENCY MANAGER. BURKE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1055 AM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 AM 8 SW ULYSSES KS 0.88 IN HAIL
06/13/03 GRANT
0118 AM ULYSSES KS 0.88 IN HAIL
06/13/03 GRANT
07The Dodge City radar (KDDC), 112 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
13 hail, 1 tornado. Local standard time, as filed.
This tornado did not hit anything to damage but by all accounts was truely a weak tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyThe tornado archive for Kansas, 2003Warnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364743, 5364744, 5364745, 5364746, 5364747, 5364748, 5364749, 5364750, 5364751, 5364752, 5364753, 5364754, 5364755, 5364756.